Characterization of Moishezon Manifolds

Part of the Progress in Mathematics book series (PM, volume 254)


In this chapter we start some basic facts on analytic and complex geometry (divisors, blowing-up, big line bundles), we prove the theorem of Siegel-Remmert-Thimm, that the field of meromorphic functions on a connected compact complex manifold is an algebraic field of transcendence degree less than the dimension of the manifold. Then we study in more detail Moishezon manifolds and their relation to projective manifolds. In particular we prove that a Moishezon manifold is projective if and only if it carries a Kähler metric. We end the section 2.2 by giving the solution of the Grauert-Riemenschneider conjecture as application of the holomorphic Morse inequalities from Theorem 1.7.1.


Line Bundle Complex Manifold Ahler Manifold Holomorphic Line Bundle Compact Complex Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

2.5 Bibliographic notes

  1. [1]
    A. Aeppli, Modifikation von reellen und komplexen Mannigfaltigkeiten, Comment. Math. Helv. 31 (1957), 219–301. p. 269MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    A. Andreotti, Théorèmes de dépendance algébrique sur les espaces complexes pseudo-concaves, Bull. Soc. Math. France 91 (1963), 1–38.MATHMathSciNetGoogle Scholar
  3. [8]
    F. Angelini, An algebraic version of Demailly’s asymptotic Morse inequalities, Proc. Amer. Math. Soc. 124 (1996), no. 11, 3265–3269.MATHCrossRefMathSciNetGoogle Scholar
  4. [16]
    R. Berman, Bergman kernels and local holomorphic Morse inequalities, Math. Z. 248 (2004), no. 2, 325–344.MATHCrossRefMathSciNetGoogle Scholar
  5. [20]
    B. Berndtsson, An eigenvalue estimate for the \( \bar \partial \)-Laplacian, J. Differential Geom. 60 (2002), no. 2, 295–313.MATHMathSciNetGoogle Scholar
  6. [22]
    E. Bierstone and P. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent. Math. 128 (1997), no. 2, 207–302.MATHCrossRefMathSciNetGoogle Scholar
  7. [39]
    E. Bombieri, Algebraic values of meromorphic maps, Invent. Math. 10 (1970), 267–287.CrossRefMathSciNetMATHGoogle Scholar
  8. [40]
    L. Bonavero, Inégalités de Morse holomorphes singulières, Ph.D. thesis, 1995, Institut Fourier, Grenoble.Google Scholar
  9. [41]
    _____, Inégalités de Morse holomorphes singulières, J. Geom. Anal. 8 (1998), 409–425; announced in C. R. Acad. Sci. Paris 317 (1993),1163–1166.Google Scholar
  10. [50]
    S. Boucksom, On the volume of a line bundle, Internat. J. Math. 13 (2002), no. 10, 1043–1063.MATHCrossRefMathSciNetGoogle Scholar
  11. [72]
    J.-P. Demailly, Champs magnétiques et inegalités de Morse pour la d″-cohomologie, Ann. Inst. Fourier (Grenoble) 35 (1985), 189–229.MATHMathSciNetGoogle Scholar
  12. [75]
    _____, Regularization of closed positive currents and Intersection Theory, J. Alg. Geom. 1 (1992), 361–409, Th. 1.1MATHMathSciNetGoogle Scholar
  13. [76]
    _____, Singular hermitian metrics on positive line bundles, Proc. Conf. Complex algebraic varieties (Bayreuth, April 2–6,1990), vol. 1507, Springer-Verlag, Berlin, 1992.Google Scholar
  14. [78]
    _____, L 2 vanishing theorems for positive line bundles and adjunction theory, Transcendental methods in algebraic geometry (Cetraro, 1994), Lecture Notes in Math., vol. 1646, Springer, Berlin, 1996, pp. 1–97.CrossRefGoogle Scholar
  15. [79]
    _____, Complex analytic and differential geometry, 2001, published online at Scholar
  16. [80]
    J.-P. Demailly, L. Ein, and R. Lazarsfeld, A subadditivity property of multiplier ideals, Michigan Math. J. 48 (2000), 137–156.MATHCrossRefMathSciNetGoogle Scholar
  17. [81]
    J.-P. Demailly and M. Paun, Numerical characterization of the Kähler cone of a compact Kähler manifold, Ann. of Math. (2) 159 (2004), no. 3, 1247–1274.MATHMathSciNetCrossRefGoogle Scholar
  18. [82]
    J.-P. Demailly, Th. Peternell, and M. Schneider, Compact complex manifolds with numerically effective tangent bundles, J. Algebraic Geometry 3 (1994), 295–345.MATHMathSciNetGoogle Scholar
  19. [107]
    G. Fischer, Complex analytic geometry, Lect. Notes, vol. 538, Springer-Verlag, 1976, §4.7Google Scholar
  20. [109]
    T. Fujita, Approximating Zariski decomposition of big line bundles, Kodai Math. J. 17 (1994), 1–3.MATHCrossRefMathSciNetGoogle Scholar
  21. [114]
    C. Grant Melles and P. Milman, Classical Poincaré metric pulled back off singularities using a Chow-type theorem and desingularization, Ann. Fac. Sci. Toulouse Math. (6) 15 (2006), no. 4, 689–771.MATHMathSciNetGoogle Scholar
  22. [116]
    H. Grauert, Über Modifikationen und exzeptionelle analytische Mengen, Math. Ann. 146 (1962), 331–368, §4MATHCrossRefMathSciNetGoogle Scholar
  23. [118]
    H. Grauert and O. Riemenschneider, Verschwindungssätze für analytische Kohomologiegruppen auf komplexen Räumen, Invent. Math. 11 (1970), 263–292.MATHCrossRefMathSciNetGoogle Scholar
  24. [120]
    P. Griffiths and J. Harris, Principles of Algebraic Geometry, John Wiley and Sons, New York, 1978.MATHGoogle Scholar
  25. [123]
    R. Hartshorne, Ample subvarieties of algebraic varieties, Lecture Notes in Math., vol. 156, Springer-Verlag, Berlin, 1970.MATHGoogle Scholar
  26. [124]
    _____, Algebraic Geometry, Springer-Verlag, Berlin, 1977, Ch. II,II, §7MATHGoogle Scholar
  27. [128]
    H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero, Ann. of Math. 79 (1964), 109–326.CrossRefMathSciNetGoogle Scholar
  28. [129]
    _____, Flattening theorem in complex-analytic geometry, Am. J. Math. 97 (1975), 503–547.MATHCrossRefMathSciNetGoogle Scholar
  29. [133]
    D. Huybrechts, Compact hyper-Kähler manifolds: basic results, Invent. Math. 135 (1999), no. 1, 63–113; Erratum: Invent. Math. 152 (2003), 209–212.MATHCrossRefMathSciNetGoogle Scholar
  30. [134]
    S. Ji and B. Shiffman, Properties of compact complex manifolds carrying closed positive currents, J. Geom. Anal. 3 (1993), no. 1, 37–61.MATHMathSciNetGoogle Scholar
  31. [139]
    S.L. Kleiman, Toward a numerical theory of ampleness, Annals of Math. 84 (1966), 293–344.CrossRefMathSciNetGoogle Scholar
  32. [146]
    J. Kollár, Flips, flops, minimal models, Surveys in Diff. Geom. 1 (1991), 113–199.Google Scholar
  33. [149]
    R. Lazarsfeld, Positivity in algebraic geometry. I, II, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge., vol. 48-49, Springer-Verlag, Berlin, 2004, §2.2.C, §11.4Google Scholar
  34. [177]
    B. G. Moishezon, On n-dimensional compact complex manifolds having n algebraically independent meromorphic functions. I, II, III, Izv. Akad. Nauk SSSR Ser. Mat. 30 (1966), 133–174, 345–386, 621–656.MathSciNetGoogle Scholar
  35. [180]
    A. Nadel, Multiplier ideal sheaves and Kähler-Einstein metrics of positive scalar curvature, Ann. of Math. (2) 132 (1990), no. 3, 549–596.CrossRefMathSciNetGoogle Scholar
  36. [195]
    Th. Peternell, Algebraicity criteria for compact complex manifolds, Math. Ann. 275 (1986), no. 4, 653–672.MATHCrossRefMathSciNetGoogle Scholar
  37. [196]
    _____, Moishezon manifolds and rigidity theorems, Bayreuth. Math. Schr. 54 (1998), 1–108.MATHMathSciNetGoogle Scholar
  38. [203]
    R. Remmert, Meromorphe Funktionen in kompakten komplexen Räumen, Math. Ann. 132 (1956), 277–288.MATHCrossRefMathSciNetGoogle Scholar
  39. [204]
    _____, Holomorphe und meromorphe Abbildungen komplexer Räume, Math. Ann. 133 (1957), 328–370.MATHCrossRefMathSciNetGoogle Scholar
  40. [216]
    I.R. Shafarevich, Basic Algebraic geometry, Grundl. math. Wiss., vol. 213, Springer-Verlag, Berlin, 1974, I.§5.4Google Scholar
  41. [223]
    C.L. Siegel, Meromorphe Funktionen auf kompakten analytischen Mannigfaltigkeiten, Nachr. Akad. Wiss. Göttingen. Math. Phis. Kl. IIa (1955), 71–77.Google Scholar
  42. [224]
    Y.T. Siu, A vanishing theorem for semipositive line bundles over non-Kähler manifolds, J. Differential Geom. 20 (1984), 431–452.MathSciNetGoogle Scholar
  43. [225]
    _____, Some recent results in complex manifold theory related to vanishing theorems for the semipositive case, Lecture Notes in Math. (Berlin-New York), vol. 1111, Springer Verlag, 1985, Arbeitstagung Bonn 1984, pp. 169–192.MathSciNetGoogle Scholar
  44. [226]
    _____, An effective Matsusaka big theorem, Ann. Inst. Fourier (Grenoble) 43 (1993), no. 5, 1387–1405.MATHMathSciNetGoogle Scholar
  45. [229]
    H. Skoda, Application des techniques L 2 à la théorie des idéaux d’une algèbre de fonctions holomorphes avec poids, Ann. Sci. École Norm. Sup. (4) 5 (1972), 545–579.MATHMathSciNetGoogle Scholar
  46. [234]
    S. Takayama, A differential geometric property of big line nbundles, Tôhoku Math. J. 46 (1994), no. 2, 281–291.MATHMathSciNetGoogle Scholar
  47. [239]
    W. Thimm, Meromorphe Abbildungen von Riemannschen Bereichen, Math. Z. 60 (1954), 435–457.MATHCrossRefMathSciNetGoogle Scholar
  48. [245]
    S. Trapani, Numerical criteria for the positivity of the difference of ample divisors, Math. Z. 219 (1995), no. 3, 387–401.MATHCrossRefMathSciNetGoogle Scholar
  49. [257]
    S.-T. Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation. I, Comm. Pure Appl. Math. 31 (1978), no. 3, 339–411.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag AG 2007

Personalised recommendations